Alert archive / Kentucky / Wind Advisories in 2013

Wind Advisory 6, NWS Jackson, KY

December 21, 201333 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Dec 21, 2013, 9:45 PM EST for 33 counties in Kentucky. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2013, 9:45 PM EST (02:45 UTC)
Expired
Dec 22, 2013, 3:16 AM EST
In force
6 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WWUS73 KJKL 220245
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EST SAT DEC 21 2013

...STRONG WINDS EXPECTED OVERNIGHT...

.A STRONG COLD FRONT WILL APPROACH THE REGION OVERNIGHT. GUSTY WINDS
OUT OF THE SOUTH TO SOUTHWEST WILL DEVELOP AHEAD OF THIS FRONT.

KYZ044-050>052-058>060-068-069-079-080-083-221200-
/O.CAN.KJKL.LW.Y.0005.000000T0000Z-131222T1100Z/
/O.NEW.KJKL.WI.Y.0006.131222T0245Z-131222T1200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO
945 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE LAKE
WIND ADVISORY HAS BEEN CANCELLED. 

* STRONG...GUSTY WINDS WILL DEVELOP OVERNIGHT AHEAD OF AN
  APPROACHING COLD FRONT.

* SUSTAINED WINDS BETWEEN 20 AND 30 MPH ARE EXPECTED WITH WIND GUSTS
  UP TO 45 MPH. 

* WINDS OF THIS MAGNITUDE CAN BE HAZARDOUS FOR SMALL BOATS ON AREA
  LAKES...CREATING A HAZARD OF SWAMPING OR OVERTURNING. IN
  ADDITION...IT WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES ON EAST WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED
  LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ084>088-104-106>120-221200-
/O.NEW.KJKL.WI.Y.0006.131222T0245Z-131222T1200Z/
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
945 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. 

* STRONG...GUSTY WINDS WILL DEVELOP OVERNIGHT AHEAD OF AN
  APPROACHING COLD FRONT.

* SUSTAINED WINDS BETWEEN 20 AND 30 MPH ARE EXPECTED WITH WIND GUSTS
  UP TO 45 MPH.

* WINDS OF THIS MAGNITUDE CAN BE HAZARDOUS FOR SMALL BOATS ON AREA
  LAKES...CREATING A HAZARD OF SWAMPING OR OVERTURNING. IN
  ADDITION...IT WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES
  ON EAST WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS
  WILL BE BLOWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KAS
2 follow-up statements
156 
WWUS73 KJKL 220802
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
302 AM EST SUN DEC 22 2013

...STRONG WINDS EXPECTED OVERNIGHT...

.A STRONG COLD FRONT WILL APPROACH THE REGION OVERNIGHT. GUSTY
WINDS OUT OF THE SOUTH TO SOUTHWEST WILL DEVELOP AHEAD OF THIS
FRONT.

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106>109-111-
112-114-116-220915-
/O.CAN.KJKL.WI.Y.0006.000000T0000Z-131222T1200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER
302 AM EST SUN DEC 22 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

$$

KYZ086>088-110-113-115-117>120-221200-
/O.CON.KJKL.WI.Y.0006.000000T0000Z-131222T1200Z/
KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
302 AM EST SUN DEC 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* STRONG...GUSTY WINDS WILL OCCUR OVERNIGHT AHEAD OF AN APPROACHING
  COLD FRONT.

* SUSTAINED WINDS AROUND 20 MPH ARE EXPECTED...WITH GUSTS OF UP TO 40 MPH
  AT TIMES.

* WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES. ALSO...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY
  THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

HAL
622 
WWUS73 KJKL 220816
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
316 AM EST SUN DEC 22 2013


KYZ086>088-110-113-115-117>120-220930-
/O.CAN.KJKL.WI.Y.0006.000000T0000Z-131222T1200Z/
KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
316 AM EST SUN DEC 22 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 


$$

HAL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 21, 6:38 PM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Dec 21, 6:38 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
638 PM EST SAT DEC 21 2013

.UPDATE...
ISSUED AT 638 PM EST SAT DEC 21 2013

RUC/HRRR COMING INTO FAIRLY GOOD AGREEMENT ON THE TIMING OF THE FRONT
LATER TONIGHT. IT LOOKS SHOWERS/STORMS WILL BE BEARING DOWN ON THE
I-75 CORRIDOR BETWEEN 1 AM AND 2 AM. HRRR SIMULATED REFLECTIVITY
SUGGESTS A SOLID LINE OF 40+ DBZ PUSHING EAST THROUGH DAYBREAK
TOMORROW MORNING. THUS WOULD LEAD TO A GOOD POSSIBILITY OF THUNDER
ALONG WITH THE THREAT OF GUSTY OR DAMAGING WINDS. PRESENTLY...TORNADO
WATCHES ARE STRETCHED FROM LOUISVILLE BACK TO THE WEST AND SOUTH.
GIVEN THE STRONG BULK SHEAR...WE SHOULD SEE ALL THIS ACTIVITY FORM
INTO MORE LINEAR SEGMENTS AS IT APPROACHES OUR NECK OF THE WOODS.
THIS WOULD SUPPORT MORE OF A STRAIGHT LINE WIND THREAT. DEWPOINTS ARE
HOLDING IN THE LOWER 60S IN MANY AREAS SUGGESTING AT LEAST SOME WEAK
INSTABILITY MAY BE POSSIBLE OVERNIGHT WITH THE FRONT. ALL OF THE AREA
REMAINS UNDER THE SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE STORM
PREDICTION CENTER...WHILE THE MODERATE RISK JUST CLIPS SOUTH CENTRAL
KENTUCKY. CLEARLY THE CONCERN IS HIGH FOR DAMAGING WINDS LATE
TONIGHT. WILL CONTINUE TO CARRY THE THREAT FOR DAMAGING WINDS IN THE
FORECAST. HAVE ADJUSTED THE POPS AND WEATHER TO MATCH MORE CLOSELY
WITH THE HRRR AND RAP. FORECAST WILL BE OUT SHORTLY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 346 PM EST SAT DEC 21 2013

THE SURFACE FRONTAL BOUNDARY IS CURRENTLY ALIGNED FROM CENTRAL OHIO
DOWN THROUGH SOUTHERN INDIANA AND THEN SOUTHWEST ALONG THE OHIO RIVER
AND ACROSS THE BOOT-HEEL OF MISSOURI. SEVERAL AREAS OF SURFACE LOW
PRESSURE ARE EMBEDDED WITHIN THE QUASI-STATIONARY BOUNDARY...WITH THE
MAIN RAIN SHIELD HAVING RETREATED TO ALONG AND UPSTREAM OF THE
BOUNDARY. SOME SCATTERED TO NUMEROUS SHOWERS HAVE DEVELOPED ACROSS
PORTIONS OF EASTERN KENTUCKY IN THE PAST HOUR...KNOCKING BACK
PREVIOUS NEAR RECORD HIGH TEMPERATURES OVER THE 70 DEGREE MARK.
EXPECT THIS AREA OF SHOWERS TO MOVE OUT IN THE NEXT COUPLE OF
HOURS...BEFORE JUST SOME ISOLATED TO SCATTERED SHOWERS POP UP FROM
TIME TO TIME OUT AHEAD OF THE ANTICIPATED MORE SOLID LINE OF SHOWERS
AND EMBEDDED THUNDERSTORMS TO MOVE IN AFTER MIDNIGHT...AS A COLD
FRONT MAKES ITS MOVE EASTWARD.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH
WILL OCCUR OUT AHEAD OF THE FRONT IN THE WEST...WITH LESSER VALUES TO
THE EAST. WILL THEREFORE MAINTAIN THE CURRENT LAKE WIND ADVISORY
CONFIGURATION. TEMPERATURES WILL STAY UP IN THE 60S TONIGHT...WITH
THE CONVECTIVE LINE LOOKING TO MOVE THROUGH EASTERN KENTUCKY IN THE 3
TO 9 AM TIME FRAME. THE NAM AND GFS CONTINUE TO ADVERTISE SOME WEAK
INSTABILITY ALONG WITH VERY STRONG WIND PROFILES. AS SUCH...SOME
DAMAGING WINDS LOOK POSSIBLE...ESPECIALLY WEST OF I-75...AS THE LINE
WILL LIKELY BE WEAKENING AS IT APPROACHES OUR AREA. THE BEST
DYNAMICS LOOK TO REMAIN NORTHWEST OF OUR AREA...ALSO LENDING SUPPORT
FOR A WEAKENING TREND. BY THE TIME THE LINE REACHES THE FAR
EAST...THE LOW LEVEL WIND PROFILE WILL HAVE WEAKENED...AS THE
STRONGER WINDS EXIT OFF TO THE NORTHEAST...ENDING ANY SEVERE THREAT.

SHOWERS WILL DIMINISH QUICKLY BEHIND THE COLD FRONTAL PASSAGE...WITH
SOME DRY SLOTTING POTENTIALLY EVEN PARTIALLY CLEARING PORTIONS OF THE
AREA DURING THE AFTERNOON. AS THE COLD FRONT SAGS SOUTHEAST SUNDAY
NIGHT...MAKING THE JUMP TO THE EASTERN SLOPES OF THE APPALACHIANS...A
PASSING UPPER LEVEL JET STREAK LOOKS TO ENHANCE SOME OF THE LINGERING
MOISTURE IN THE FAR SOUTHEAST TO ALLOW FOR THE POTENTIAL OF LIGHT
PRECIPITATION. THE MODELS HAVE BEEN PLAYING UP THIS MORE...HOWEVER
WILL STICK WITH THE CURRENT SLIGHT TO CHANCE POPS...AS FORCING TO
LOOKS TO BE MORE LIMITED IN THE LOW LEVELS.

.LONG TERM...(MONDAY THROUGH SATURDAY)...UPDATED
ISSUED AT 346 PM EST SAT DEC 21 2013

THE EXTENDED FORECAST DISCUSSION BEGINS ON MONDAY WITH A DEEP 300MB
TROUGH OVER THE EASTERN CONUS AS A STRONG MAJOR SHORT WAVE TROUGH
EXITS TO THE EAST. A 150 KNOT JET STREAK WILL CARRY THE STRONG SHORT
WAVE OFF TO THE EAST AND NORTHEAST...BUT...WILL LEAVE A BROAD DEEP
TROUGH CENTERED OVER THE WESTERN GREAT LAKES REGION AS ANOTHER WEAK
VORT MAX WILL SWING THROUGH THE BASE OF THE TROUGH AS THE FRONT
EXITS. THIS...WITH SOME RESIDUAL LOW LEVEL MOISTURE REMAINING BEHIND
THE FRONT...SOME SHOWER ACTIVITY WILL BE POSSIBLE. BUT WITH A SMALL
DRY LAYER AT THE SURFACE...THIS PRECIP CHANCE MAY BE HINDERED. THE
EURO HAS REMAINED A BIT CONSISTENT WITH THIS...WHERE THE NAM AND GFS
HAS ALL OF A SUDDEN SHOWN QUITE A BIT OF MOISTURE...BUT WITH IT
BEING SHALLOW AND WITH THE DRY LAYER AT THE SURFACE...WILL MAINLY GO
WITH THE GRIDS INHERITED AND LEAVE SLIGHT CHANCE SHOWERS IN THE
FORECAST FOR MONDAY.

FOR THE REST OF THE EXTENDED...THE UPPER LEVEL PATTERN WILL REMAIN
QUITE ACTIVE AND PROGRESSIVE WITH A GENERAL TROUGH OVER THE
NORTHEAST WITH NUMEROUS SHORT WAVES DIVING SOUTHEAST FROM CENTRAL
CANADA INTO THE GREAT LAKES AND OHIO VALLEY. THE FIRST WAVE WILL
MOVE THROUGH WEDNESDAY NIGHT AND THE SECOND THURSDAY NIGHT. BOTH OF
THESE WAVES ARE IN DRY NORTHWEST FLOW AND HAVE LITTLE MOISTURE TO
WORK WITH AND ALSO HAVE THE BULK OF THE LIFT TO THE NORTH. SO WITH
THIS IN MIND...HAVE LITTLE REASON TO GO MORE THAN SLIGHT CHANCE AND
HAVE GONE BELOW THE ALL MODEL BLEND WITH POPS. THIS IS AGREED UPON
BY SURROUNDING OFFICES AS WELL. WITH A NORTHWEST FLOW AND NO
SIGNIFICANT SHOTS OF COOLER AIR EXPECTED...SOME SNOW SHOWERS WILL BE
IN THE FORECAST BUT ONLY DURING WEDNESDAY NIGHT AND THURSDAY
NIGHT...THEN CHANGING BACK TO RAIN DURING THE DAY.

CONCERNING TEMPERATURES...BY MONDAY NIGHT...THE POTENT SHORT WAVE
LIFTS OFF TO THE NORTHEAST AS IN THE LOWER LEVELS...NORTHWEST FLOW
SETS UP AS THE BULK OF THE COLDER CANADIAN AIR MASS FINALLY ADVECTS
INTO THE OHIO VALLEY FOR TUESDAYS TEMPS AS THEY WILL FALL THROUGH
THE DAY MONDAY AND INTO MONDAY NIGHT LEAVING HIGH TEMPS BARELY
GETTING OUTTA THE 20S FOR TUESDAY. AFTERWARD...TEMPS WILL MODERATE A
BIT AS THESE WAVES WILL NOT PROVIDE MUCH ADVECTION OF AIR AND TEMP
TRENDS WILL REMAIN DIURNAL. HIGHS AND LOWS FOR THE REST OF THE
EXTENDED WILL BE WITHIN A FEW DEGREES OF NORMAL FOR THIS TIME OF
YEAR.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 638 PM EST SAT DEC 21 2013

WINDS HAVE BACKED OFF AT THE SURFACE WITH THE RAIN SHOWER ACTIVITY
OVER THE PAST FEW HOURS. THIS WILL ALLOW FOR A PERIOD OF PRE-FRONTAL LOW
LEVEL WIND SHEAR THIS EVENING. AS THE COLD FRONT MARCHES EAST...WINDS
WILL INCREASE AGAIN...BUT GIVEN THE 60 KNOTS OF WINDS AT 3KFT...STILL
LIKELY TO HAVE SOME LLWS CONDITIONS OFF THE SURFACE DESPITE SOME 20
T0 25 KNOT GUST. THUS...WILL CONTINUE TO CARRY LLWS UNTIL THE FRONT
ARRIVES LATE TONIGHT. THE FRONT SHOULD PUSH INTO SOUTH CENTRAL
KENTUCKY BY 06Z TONIGHT...WITH THE THREAT FOR SOME SEVERE
THUNDERSTORM WIND GUSTS WITH THE ONSET OF PRECIPITATION. FOR
NOW...WILL STAY ON THE STRONG SIDE WITH THE WIND GUST...BUT A STRAY
SEVERE GUST OF 50+ KNOTS WILL BE POSSIBLE LATE TONIGHT. CEILINGS ARE
EXPECTED TO REMAIN AT OR ABOVE 4KFT WITH THE FRONTAL
PASSAGE...EVENTUALLY LOWERING TO MVFR AS THE FRONT MARCHES EAST
TOMORROW MORNING. RAIN WILL GRADUALLY WIND DOWN DURING THE
MORNING...AND COME TO AN END BY MIDDAY. CIGS MAY RECOVER IN THE
AFTERNOON...BUT MAY NOT GET OUT OF THE MVFR RANGE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 AM EST SUNDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083.

&&

UPDATE...KAS
SHORT TERM...GEOGERIAN
LONG TERM...SHALLENBERGER
AVIATION...KAS
Hazardous weather outlook, Dec 21, 9:45 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EST SAT DEC 21 2013

KYZ044-050>052-058>060-068-069-079-083-230000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...MONTICELLO
945 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THE STORMS MAY PRODUCE
DAMAGING WINDS. EVEN OUTSIDE OF SHOWERS AND THUNDERSTORMS...WINDS
WILL BE STRONG AT TIMES...GUSTING AS HIGH AS 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF SNOW WEDNESDAY NIGHT INTO THURSDAY...AS
WELL AS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR SEVERE THUNDERSTORMS OVERNIGHT.
PLEASE REPORT ANY STORM DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE
IN JACKSON.

KYZ080-084>088-104-106>120-230000-
LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...LONDON...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
945 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. A FEW THUNDERSTORMS LATE
TONIGHT MAY PRODUCE DAMAGING WINDS. EVEN OUTSIDE OF SHOWERS AND
THUNDERSTORMS...WINDS WILL BE STRONG AT TIMES...GUSTING AS HIGH AS
45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF SNOW WEDNESDAY NIGHT INTO THURSDAY...AS
WELL AS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SHOWERS OR THUNDERSTORMS WITH
HIGH WINDS LATE TONIGHT INTO EARLY SUNDAY MORNING.

GEOGERIAN/KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 11:35 PM ESTSevere Thunderstorm WarningJKLPulaski, Rockcastle, Wayne55 min
Dec 21, 11:39 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Rowan51 min
Dec 21, 11:46 PM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Menifee, Montgomery, Powell, Rockcastle44 min
Dec 22, 12:21 AM ESTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 2 more54 min
Dec 22, 12:25 AM ESTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more50 min
Dec 22, 12:27 AM ESTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Menifee, Morgan and 4 more48 min
Dec 22, 1:07 AM ESTSevere Thunderstorm WarningJKLBreathitt, Elliott, Johnson, Magoffin, Morgan, Wolfe38 min
Dec 22, 1:11 AM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Knott, Knox, Laurel and 4 more49 min
Dec 22, 1:15 AM ESTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Whitley45 min
Dec 22, 8:36 AM ESTAreal Flood AdvisoryJKLBell, Harlan, Letcher4 hr
Dec 22, 4:09 PM ESTRiver Flood AdvisoryJKLLee45 hr
Dec 22, 4:09 PM ESTRiver Flood AdvisoryJKLEstill57 hr
Dec 22, 6:56 PM ESTRiver Flood AdvisoryJKLBell12 hr

Nearby

Wind Advisories in Kentucky, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.